We are independent & ad-supported. We may earn a commission for purchases made through our links.

Advertiser Disclosure

Our website is an independent, advertising-supported platform. We provide our content free of charge to our readers, and to keep it that way, we rely on revenue generated through advertisements and affiliate partnerships. This means that when you click on certain links on our site and make a purchase, we may earn a commission. Learn more.

How We Make Money

We sustain our operations through affiliate commissions and advertising. If you click on an affiliate link and make a purchase, we may receive a commission from the merchant at no additional cost to you. We also display advertisements on our website, which help generate revenue to support our work and keep our content free for readers. Our editorial team operates independently from our advertising and affiliate partnerships to ensure that our content remains unbiased and focused on providing you with the best information and recommendations based on thorough research and honest evaluations. To remain transparent, we’ve provided a list of our current affiliate partners here.

What are the Signs of an Aleve® Overdose?

By H. Lo
Updated Mar 03, 2024
Our promise to you
TheHealthBoard is dedicated to creating trustworthy, high-quality content that always prioritizes transparency, integrity, and inclusivity above all else. Our ensure that our content creation and review process includes rigorous fact-checking, evidence-based, and continual updates to ensure accuracy and reliability.

Our Promise to you

Founded in 2002, our company has been a trusted resource for readers seeking informative and engaging content. Our dedication to quality remains unwavering—and will never change. We follow a strict editorial policy, ensuring that our content is authored by highly qualified professionals and edited by subject matter experts. This guarantees that everything we publish is objective, accurate, and trustworthy.

Over the years, we've refined our approach to cover a wide range of topics, providing readers with reliable and practical advice to enhance their knowledge and skills. That's why millions of readers turn to us each year. Join us in celebrating the joy of learning, guided by standards you can trust.

Editorial Standards

At TheHealthBoard, we are committed to creating content that you can trust. Our editorial process is designed to ensure that every piece of content we publish is accurate, reliable, and informative.

Our team of experienced writers and editors follows a strict set of guidelines to ensure the highest quality content. We conduct thorough research, fact-check all information, and rely on credible sources to back up our claims. Our content is reviewed by subject matter experts to ensure accuracy and clarity.

We believe in transparency and maintain editorial independence from our advertisers. Our team does not receive direct compensation from advertisers, allowing us to create unbiased content that prioritizes your interests.

Taking too much Aleve®, or naproxen, can lead to an overdose. Signs of an Aleve® overdose are confusion, dizziness, and slow or shallow breathing. Other signs include nausea, stomach pain and vomiting. An overdose is a serious matter and can lead to death if untreated. A person who exhibits symptoms of an Aleve® overdose should seek immediate medical attention.

Much like other drugs, Aleve® comes with a long list of side effects. Some of these side effects overlap with signs of an Aleve® overdose, such as dizziness and nausea. Serious side effects a person might experience with Aleve® are allergic reaction, chest pain and fever. Less serious, but more common, side effects include constipation, drowsiness and headache. A sufferer of serious side effects, or common side effects that persist or get worse over time, should see a doctor.

To avoid an Aleve® overdose, a person should take care to follow the directions given to him or her by a doctor. If the drug is acquired and used in nonprescription form, a person should comply with the directions on the package label. He or she should not take an excess amount of Aleve® or take the medication for a longer period of time than recommended. For further safety, a person should also be aware of the warnings and precautions of taking such a drug.

Aleve® is a nonsteroidal anti-inflammatory drug (NSAID). NSAIDs are a type of medication used to treat pain and inflammation due to a variety of medical conditions. These medical conditions include headache, menstrual pain and different forms of arthritis, such as osteoarthritis and ankylosing spondylitis. As an NSAID, Aleve® helps treat these and other medical conditions, but it can also cause others, too.

Medical conditions such as ulcers and stomach or intestinal bleeding can occur as a result of taking Aleve®. If alcohol or tobacco is used in combination with the drug, the risk of stomach bleeding can be increased. Aleve® can also increase a person’s chances of suffering a heart attack or stroke.

Before taking Aleve®, a person should let a doctor know of any other medications that he or she also takes. This is because Aleve® can interfere with other types of drugs. Examples of these drugs include antidepressants, blood-thinners and diuretics. Existing medical conditions can also interfere with Aleve® as well. Medical conditions a person should disclose include heart problems, liver or kidney disease and nasal polyps.

TheHealthBoard is dedicated to providing accurate and trustworthy information. We carefully select reputable sources and employ a rigorous fact-checking process to maintain the highest standards. To learn more about our commitment to accuracy, read our editorial process.

Discussion Comments

By anon333723 — On May 07, 2013

From personal experience, I know Aleve is extremely painful if you overdose on it. I had chest pain, and had to go to the emergency room. It's not fun at all, so please, do not mess with Aleve!

By bluedolphin — On Apr 02, 2013

I'm not a doctor but as far as I know, the main problem with overdosing on NSAIDs (non-steroid anti-inflammatory drugs) like Aleve is that it can cause stomach ulcers and stomach bleeding which is dangerous. And that will certainly cause gastro-intestinal symptoms like the ones mentioned in the article.

Even if someone doesn't have Aleve overdose symptoms, this doesn't mean that the medication hasn't caused any harm. This is why I'm very careful when I take NSAIDs. I always take them on a full stomach, with a glass of milk beforehand to protect my stomach. And I always take the least possible dose.

By serenesurface — On Apr 01, 2013
@simrin-- No, it's not necessary to experience all the symptoms but I think the more of overdose symptoms there are, the more serious it is.

I came close to overdosing on Aleve once. I had a terrible toothache and a regular dose of Aleve didn't work, so I took more. I didn't realize that I took too many until a few hours later. I started experiencing stomach cramps and heartburn. It was then that I read the label and realized I had gone over the limit.

I did call poison control and they said that if I had any more symptoms like nausea, dizziness and vomiting, that I would have to go to the hospital. But I didn't have any more symptoms so I didn't go. I know what I did was very dangerous and irresponsible though.

By SteamLouis — On Apr 01, 2013

Will all of these symptoms occur if someone overdosed on Aleve? Or is it possible to experience only one or two of the symptoms?

TheHealthBoard, in your inbox

Our latest articles, guides, and more, delivered daily.

TheHealthBoard, in your inbox

Our latest articles, guides, and more, delivered daily.